MAUDE Adverse Event Report: CORDIS CORPORATION CATH TEMPO 4F SIM 2 100CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS CORPORATION CATH TEMPO 4F SIM 2 100CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 451431H0
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/30/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Without a lot number to conduct a device history record (dhr) review, it is not possible to determine if the reported failure could be related to the manufacturing process.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the 4f 100cm tempo catheter went off and had to be removed with the help of a vascular surgeon.The malfunction occurred during a normal angio procedure.The device was stored per labelling and opened in sterile field.The device was stored and handled per the instructions for use (ifu).There was no damage noted to the package.The integrity of the sterile pouch was not compromised.The device will be returned for analysis.
 
Additional Manufacturer Narrative
As reported, the 4f 100cm tempo catheter went off and had to be removed with the help of a vascular surgeon.The malfunction occurred during a normal angio procedure.The device was stored per labelling and opened in sterile field.The device was stored and handled per the instructions for use (ifu).There was no damage noted to the package.The integrity of the sterile pouch was not compromised.One non-sterile unit of a tempo diagnostic catheter (cath tempo 4f sim 2 100cm) was received for analysis.Per visual analysis, the body shaft of the unit was observed separated at 24.0 cm from the hub.Also, a kink was found at 39.5 cm from the tip.The separated section was observed ripped/ twisted and damaged.No other anomalies found.Per microscopic analysis, the tempo unit was sent to sem analysis to determine the root cause of the separated condition.Results showed the separated area of the body shaft tempo catheter unit presented evidence of elongations.Also, plastic deformations resulting in cup and cone-like shape, diameter reduction, and tension marks were observed on the separated supporting inner braidwires.The braidwire separated areas presented evidence of smearing.Furthermore, ductile dimples were found on the separated braidwire surfaces.These findings identified during sem analysis are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the tempo body shaft material was induced to a tensile force that exceeded the braidwires and body shaft material yield strength prior to the separation.No other issues were noted during sem analysis.Per dimensional analysis, the outer diameter (od) and inner diameter (id) of the unit were measured near the separated and kinked areas and the results were found within specification.A product history record (phr) review could not be performed since the complaint lot is unknown.The reported event by the customer as ¿catheter (body/shaft)- separated - in-patient¿ was confirmed due to the body shaft separated and kinked conditions of the unit as received.However, the cause of the body shaft separated condition of the unit could not be conclusively determined during the product evaluation.The findings during sem analysis are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the tempo body shaft material was induced to a tensile force that exceeded the braidwires and body shaft material yield strength prior to the separation.Procedural/handling factors or vessel characteristics (although not provided) might have contributed to the reported event.According to the instructions for use (ifu), which is not intended as a mitigation of risk, ¿exercise care when removing guidewires from multiple-curve catheters.To prevent kinking of 5f (1.65 mm) and smaller angiographic catheters; straighten the pigtail catheter tip only with a diagnostic guidewire or, if applicable, with a tip straightener.Do not straighten by hand.Use a guidewire when introducing the catheter through the catheter sheath introducer (csi) and into the left ventricle.Treat all 4f catheters and smaller french sizes with ultimate care.The performance of these products may be impaired if not properly and cautiously handled during unpacking and preparation.Procedures requiring percutaneous catheter introduction should not be attempted by physicians unfamiliar with the possible complications.Complications may occur at any time during or after the procedure.¿ without a lot number to conduct a phr review and based on the product analysis, it is not possible to determine if the reported failure could be related to the manufacturing process.Therefore, no corrective or preventive actions will be taken at this time.

Brand Name
CATH TEMPO 4F SIM 2 100CM
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key10332895
Report Number9616099-2020-03809
Device Sequence Number825907
Product Code DQO
UDI-Device Identifier20705032007945
UDI-Public20705032007945
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K973401
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number451431H0
Device Catalogue Number451431H0
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2020
Supplement Date Received by Manufacturer08/12/2020
Initial Report FDA Received Date07/28/2020
Supplement Report FDA Received Date09/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;